ArticleInternational journal of emergency medicine2023
Atypical drug-induced hypersensitivity syndrome with multiple organ failure rescued by combined acute blood purification therapy: a case report.
Article in International journal of emergency medicine, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 3 citations in OpenAlex.
- Hemodialysis treatment of vancomycin-induced drug reaction with eosinophilia and systemic symptoms/drug-induced hypersensitivity syndrome in a patient undergoing peritoneal dialysis.CEN case reports · 2024Article
- A Case of Lamotrigine-Induced Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) With Coagulopathy and Altered Consciousness.Acute medicine & surgeryArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
10 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundDrug-induced hypersensitivity syndrome (DIHS), including Stevens-Johnson syndrome (SJS), is a severe rash that often develops 2-6 weeks after the intake of the causative drug; however, its diagnosis is sometimes difficult. This article describes a case in which a patient with DIHS-induced multiple organ failure was successfully treated with blood purification therapy. CASE PRESENTATION: A male patient in his 60s was admitted to our hospital with autoimmune encephalitis. The patient was treated with steroid pulse therapy, acyclovir, levetiracetam, and phenytoin. From the 25th day, he presented with fever (≥ 38 °C) as well as miliary-sized erythema on the extremities and trunk, followed by erosions. DIHS and SJS were suspected; accordingly, levetiracetam, phenytoin, and acyclovir were discontinued. On the 30th day, his condition further deteriorated, and he was admitted to the intensive care unit for ventilatory management. The next day, he developed multi-organ failure and was started on hemodiafiltration (HDF) for acute kidney injury. Although he presented with hepatic dysfunction and the appearance of atypical lymphocytes, he did not meet the diagnostic criteria for DIHS or SJS/toxic epidermal necrolysis. Therefore, he was diagnosed with multi-organ failure caused by severe drug eruption and underwent a 3-day treatment with plasma exchange (PE) in addition to HDF. Accordingly, the patient was diagnosed with atypical DIHS. After being started on blood purification therapy, the skin rash began to disappear; moreover, the organ damage improved, with a gradual increase in urine output. Eventually, the patient was weaned off the ventilator and transferred to the hospital on the 101st day.
conclusionsHDF + PE could effectively treat multi-organ failure caused by atypical DIHS, which is difficult to diagnose.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.